MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED F/R BL 4.5MM SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED F/R BL 4.5MM SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES
Model Number 7206011
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the bone cutter blade appeared to have some metal powder detached from the shaver when burring.The procedure was completed with a 30 minutes or less delay.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection revealed the device was returned outside of original packaging.The device has debris on the distal tip of the device.No visible damage to the device.A functional evaluation revealed the device functioned as intended without loud noise while rotating clockwise, counter clockwise, and oscillating.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
BOXED F/R BL 4.5MM SERIES 3000 /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11741307
Report Number1219602-2021-00986
Device Sequence Number4433628
Product Code HAB
UDI-Device Identifier03596010440242
UDI-Public03596010440242
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K092508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model Number7206011
Device Catalogue Number7206011
Device Lot Number50882835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;